MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 2.5X23 (HDE); STENT

MICROVENTION, INC. LVIS JR 2.5X23 (HDE); STENT
Model Number 172020-LVISJ
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was not provided; therefore, a device history record (dhr) or lot history trending review could not be performed.The device was not returned to the manufacturer; therefore, a product analysis could not be performed.The root cause could not be determined.
 
Event or Problem Description
It was reported that stent-assisted coil embolization treatment of an aneurysm was attempted.After positioning the lvis jr stent at the treatment site, the stent did not deploy properly.During retraction of the delivery wire, the stent was still attached and the stent inverted on itself.After multiple attempts were made, the stent was successfully removed with a snare device.The procedure was rescheduled for treatment the following day.Final angiographic images demonstrated no evidence of thrombus in the vessel and good intracranial flow.The patient returned the next day and treatment was completed successfully without incident.
 
Additional Manufacturer Narrative
The stent was deployed from the left a2 to the right a1.The patient's anatomy was not unusual.During the stent deployment, the distal end of the stent expanded well, fully apposing to the vessel wall, and the stent was positioned appropriately across the neck of the aneurysm.The proximal end of the stent, however, did not fully expand and the delivery system wire would not release from the stent.During the attempt to remove the stent from the patient, the proximal end of the stent folded upward on itself, as was seen under fluoroscopy by the proximal stent markers which were visible in the mid-portion of the stent.The stent was eventually snared out from the patient.There was no adverse consequence to the patient as a result of the issue during the procedure or post-procedure.The physician confirmed the patient is currently doing well.
 
Additional Manufacturer Narrative
Additional information: (age or date of birth).Additional information: (sex).The patient's age and gender were provided.

Brand Name
LVIS JR 2.5X23 (HDE)
Common Device Name
STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7584449
Report Number2032493-2018-00110
Device Sequence Number2063404
Product Code NJE
UDI-Device Identifier00812636020143
UDI-Public(01)00812636020143(11)180221(17)210131(10)18022152Y
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2021
Device Model Number172020-LVISJ
Device Catalogue Number172020-LVISJ
Device Lot Number18022152Y
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer05/11/2018
05/11/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date07/06/2018
07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR